MAUDE Adverse Event Report: ETHICON INC. GYNEMESH PS (PROLENE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNEMESH PS (PROLENE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Neurological Deficit/Dysfunction (1982); Pain (1994); Scarring (2061); Blood Loss (2597); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.In addition, a review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.E2013037.Reporting period (b)(6) 2018 through (b)(6) 2018.Total number of events ¿ 17.Additional concomitant medical products: artisyn y-shaped mesh - 3; gynecare gynemesh ps - 14.
 
Event or Problem Description
It was reported by an attorney that the patient underwent a gynecological surgical procedure on (b)(6) 2009 and mesh was implanted.It was reported that she experienced pain, erosion of her internal bodily tissue, urinary/bowel problems, bleeding, neuromuscular problems and vaginal scarring.It was reported that the patient has undergone multiple surgeries and revisionary procedures.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to fda: 04/12/2018 ethicon mdr summary reporting exemption e2013037 reporting period december 1, 2018 through january 31, 2018 supplemental 01 - attachment: [02-28-2018 oto supplemental 01.Xlsx].
 
Additional Manufacturer Narrative
Date sent to fda: 06/23/2018 additional information: d7 h6 patient code: 1928 additional b5 narrative: it was reported that the patient underwent mesh removal on 1/24/2017 due to incontinence.Ethicon mdr summary reporting exemption e2013037 reporting period december 1, 2018 through january 31, 2018 supplemental 02 - attachment: [02-28-2018 oto supplemental 02.Xlsx].
 
Additional Manufacturer Narrative
Date sent to fda: 08/17/2018 ethicon mdr summary reporting exemption e2013037 reporting period december 1, 2018 through january 31, 2018 supplemental 03 - attachment: [02-28-2018 oto supplemental 03.Xlsx].
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to fda: (b)(4) 2018.Ethicon mdr summary reporting exemption e2013037 reporting period (b)(4) 2018 through (b)(4) 2018.
 
Additional Manufacturer Narrative
Date sent to fda: 12/27/2018 ethicon mdr summary reporting exemption e2013037 reporting period december 1, 2018 through january 31, 2018 supplemental 05 - attachment: [02-28-2018 oto supplemental 05.Xlsx].
 
Additional Manufacturer Narrative
Date sent to fda: 02/12/2019.Ethicon mdr summary reporting exemption e2013037.Reporting period december 1, 2017 through january 31, 2018.
 
Additional Manufacturer Narrative
Date sent to fda: 4/23/2019.Ethicon mdr summary reporting exemption e2013037.Reporting period december 1, 2018 through january 31, 2018.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/19/2019.Ethicon mdr summary reporting exemption e2013037.Reporting period december 1, 2017 through january 31, 2018.

Brand Name
GYNEMESH PS (PROLENE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7289389
Report Number2210968-2018-70989
Device Sequence Number2313970
Product Code OTO
UDI-Device Identifier20705031037738
UDI-Public20705031037738
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2013
Device Catalogue NumberGPSL
Device Lot NumberAME978
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer01/09/2018
01/09/2018
01/09/2018
10/25/2018
12/27/2018
02/12/2019
04/23/2019
12/19/2019
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/12/2018
06/25/2018
08/17/2018
10/25/2018
12/27/2018
02/12/2019
04/23/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR